Blog

10 Facts: Is Advil A Blood Thinner

is advil a blood thinner
TELL FRIENDS

Advil is a non-steroidal anti-inflammatory pain reliever. The generic name of the drug is Ibuprofen and it is commonly used and prescribed by doctors to address inflammation, remove or reduce pain, and minimize fever. The drug comes in various forms:

– tablet

– caplet

– gel caplet

Facts About Advil

The following are interesting facts to know about Advil, especially when planning to take it or already regularly have been taking it.

1. Helps reduce arthritis pain

Aside from general inflammation, pain and fever, Advil can also be used to reduce the pain and discomfort of arthritis in many forms. It is also common for dental issues and menstrual relief. Some individuals take ibuprofen to ease headache or migraine, and although not designed to address this kind of discomfort, it can have a positive effect on these two issues.

2. Is Advil a blood thinner

Many people are asking “Is Advil a blood thinner?”, and the answer is yes it can thin blood. Ibuprofen is an anti-coagulant that can work just as well as the other drugs usually prescribed by doctors to thin blood. If the individual is already taking a blood thinner to address an earlier distinct condition, he or she should NOT take Advil or any Ibuprofen product to ease pain or inflammation.

3. Elevates risk of a heart attack

Taking Ibuprofen regularly can elevate the risk of a heart attack or stroke even if the individual does not have a history of both problems. This is especially true for those who take higher doses of the drug and the elderly.

4. Potential side effects

Advil can cause severe allergic reactions to some individuals, especially those who have a known allergy to aspirin. The symptoms should be apparent within half an hour of ingesting it. Symptoms include, but are not limited to:

– asthma attack (for those who suffer from asthma)

– hives

– swelling in the face

– ruddiness or a skin rash

– blisters

– shock

5. Taken with food

Most, if not all, individuals who take this product need to take it with some food or milk to avoid getting an upset stomach.

6. Adults are at a higher risk for intestinal or stomach bleeding

Older adults are more likely to experience intestinal bleeding or stomach bleeding if they regularly take Advil in high doses. This is because ibuprofen in general can cause stomach ulcers which can cause the bleeding. The bleeding may also intensify if the individual regularly drinks alcohol.

7. Not recommended for pregnant women

Doctors do not recommend this drug for pregnant women and those who are breastfeeding. Taking this drug during times of pregnancy can cause harm to the fetus and traces can be passed to the child through breast milk. Doctors highlight not taking it during the last trimester but it is better to fully avoid the kind of drug the entire pregnancy to be more certain.

8. May result to kidney impairment

Chronic use of Advil and any other drug may also result to impaired kidneys. This is because the drug can reduce the flow of blood towards these organs causing them to malfunction.

9. Drug overdose

An individual can become overdosed from taking more than the prescribed dosage of ibuprofen. Although the initial results of an overdose are primarily non-lethal, the individual should be monitored afterwards to identify if there has been internal side effects of the overdose.

10. Taken as needed

Advil is a “take when needed drug”. This means that when the pain or discomfort abates, it is not necessary to take a follow up dose anymore even if the required four to six hours comes around. The drug should not be taken for more than three days to reduce fever and not more than ten days to address pain or inflammation.

These are very important facts that a person should know if he or she has been prescribed to take Advil, or any other drug with the generic name of Ibuprofen.


Next Page >>

Yellow Teeth
Comments

Leave a Reply

Your email address will not be published. Required fields are marked *


8 + 2 =